MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8781
Medical Device Problem Codes Component Missing (2306); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On 2017-oct-26, information was received from a foreign healthcare professional (hcp) via daiichi regarding a patient receiving an unknown drug from an implantable pump for an unknown indication for use.On (b)(6) 2017, during the procedure, when the hcp attempted to connect the spinal side catheter and the pump side catheter using the catheter connector, the hcp noticed that one collet was missing.Several other hcps looked for the missing college on the sterile catherostat but could not find it.Further details of the actual product complaint stated, "one collet was missing although collets should have been attached to each catheter connector on the both sides." no patient symptoms were reported.No further complications were reported and/or anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On 2017-nov-26, additional information was received from a foreign manufacturer representative (rep).It reported the purpose of the initial implantation was for a new implant.Another catheter was used to resolve the event.There was no impact to the patient due to the missing collet.When asked about the medication in the pump, the rep stated, "only baclofen is approved in japan (no information for dose and concentration)".The missing collet was identified after the procedure began.It was not determined if the collet was lost or not included in the package.
 
Additional Manufacturer Narrative
Analysis of the catheter (n708817002) found the pin connector collet detached and it was unknown if it procedural or manufacturer related.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key7050754
Report Number3007566237-2017-04915
Device Sequence Number1690821
Product Code LKK
UDI-Device Identifier00643169202139
UDI-Public00643169202139
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2019
Device Model Number8781
Device Catalogue Number8781
Device Lot NumberN708817002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer11/26/2017
12/13/2017
01/08/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date11/27/2017
01/04/2018
01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1